1. Dear Drugs-Forum readers: We are a small non-profit that runs one of the most read drug information & addiction help websites in the world. We serve over 4 million readers per month, and have costs like all popular websites: servers, hosting, licenses and software. To protect our independence we do not run ads. We take no government funds. We run on donations which average $25. If everyone reading this would donate $5 then this fund raiser would be done in an hour. If Drugs-Forum is useful to you, take one minute to keep it online another year by donating whatever you can today. Donations are currently not sufficient to pay our bills and keep the site up. Your help is most welcome. Thank you.
    PLEASE HELP

Methadone Prescription Given Mistakenly to 5-Month-Old Baby By Kent Chemist

  1. Beenthere2Hippie
    A methadone bottle found inside a bag of medicine for a five-month-old baby was given in error by a chemist, a mother in Kent has claimed.

    Adele Ridgway, 25, visited Cairn's Pharmacy in Dover on Thursday to pick up her son's reflux medication. The pharmacy said its "initial assessment" was that the container was empty so presented no health risk. But the mother-of-two claimed the bottle did contain a liquid that she poured away to protect her children. She said she purposefully kept the bottle as evidence of the "mistake."

    The label, describing the contents as 70ml of methadone and the dosage required, had someone else's name printed on it. Methadone is a powerful synthetic drug used as a substitute in the treatment of morphine and heroin addiction.

    'Label warning'

    Ms Ridgeway shared her experience on Facebook, warning others to check any medication they are given before they take it. In the post - which has been shared more than 190 times - she said: "My son is five months old! God knows what would have happened if I didn't check the label! So please let this be a warning to check your labels when collecting medication!"

    Cairns Pharmacy said it was alerted to the post and had since been investigating the "highly unusual incident. It said it immediately took action to contact Ms Ridgway "to ascertain whether there was a patient safety risk. Having checked records and stock, and taken statements, our initial assessment is that the container was empty before it left the pharmacy, so presented no health risk," it said.

    "Nevertheless, we are sorry for any alarm that may have been caused by this highly unusual incident. We cannot comment further at this time."



    The BBC/July 18, 2015
    http://www.bbc.com/news/uk-england-kent-33579770
    Newshawk Crew

    Author Bio

    Beenthere2Hippie
    BT2H is a retired news editor and writer from the NYC area who, for health reasons, retired to a southern US state early, and where BT2H continues to write and to post drug-related news to DF.

Comments

  1. TheBigBadWolf
    Empty or full, giving controlled substances (even empty containers) to someone who are not prescribed them borders to attempted manslaughter.

    Stuff like this MUST NOT HAPPEN.

    BBW
To make a comment simply sign up and become a member!